User Reviews for Primidone
Also known as: Mysoline
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Primidone.
Reviews for Primidone to treat Benign Essential Tremor
"Beta blockers don't work, tried primidone recently. Started at 150 mg, now up to 250 mg, 50% improvement. I'm not sure if I want to take this long term for 50% improvement. I have gotten by most of the time just dealing with my tremors. But I'm so tired of having them!"
JDEJ April 22, 2016
|0 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've had ET for 20 years now and been on propranolol 160mg/day (heartbeat 50bpm). I has recently started to get worse as I approach 50 and propranolol on its own wasn't cutting it. Doc prescribed gabapentin, but taking 12 x 300mg tablets everyday was making a difference, but didn't want to take that many pills. So doc prescribed toprimate (awful stuff), the sickness and pins and needles in my feet were just too much. So doc tried clonzepam, it took me a year to get up to full dosage of 2 tablets per day, but even that didn't work that well. So I asked doc to refer me to a specialist. The specialist said take primidone, which is what I am on now @ 250mg/day. I have to get to 750mg/day by August.!"
Shaky bones April 17, 2016
|6 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I started out with Primidone at 50mg at night, but I couldn't shake off the side effects until about 9 am the next morning. Tired, disoriented, lethargic and dizzy. Couldn't take it during the day when I needed it the most, so it was basically useless for me. Dr. changed this to Topiramate which works much better. No apparent side effects and I worked up from 50mg a day to 150 mg in the morning, with another 50 in the mid afternoon to keep the calmness going. I have to write a lot in my job and although it takes about 2 hours to achieve full effect, the Primidone keeps the shakes away for a good 5 hours."
Tantor February 16, 2016
|8 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been taking 250 mgs of Primidone for the last 17 years for Benign Essential (What's so essential about it? ) Tremor. As far as I know, I have no side effects. When I first began the medication I started out with a smaller dose and worked up to 250 mgs. I found that I could not take the meds during the day because of sleepiness, dizziness, etc, so my doc suggested that I take it at night. I have been taking it at bedtime since, and it helps to put me to sleep."
Susan Webbing December 10, 2015
|24 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Started out 110 days ago@ 1/2 50mg tab at night and morning. I am up to 3 @ morning and 3 @ night. Doc says stay on them until we meet in 10 days. This is not working. Tremors are continuing - some times to an extreme. We need to revisit this prescription. Try something else."
Cozchris October 22, 2014
|54 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"For Essential Tremor. Took me a long time to get used to side effects. Felt scared. Dizzy. Headache. Nausea. Increased heart rate. Anxious. Barely standing because I started too high at 50mg. Need to start very low for me. I finally got better. No shakes. Very pleased. The Neurologist Office kept rescheduling me and I ran out. This second time starting was even more AWFUL. Flu like plus feeling kind of like I was in a total mental fog. Odd. Be cautious is my opinion. I was in misery for 3 days. Unable to function. Finally getting better. Day 5. Should have taken at bed time. Never knew."
CMysteryC October 3, 2014
|67 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have had Essential Tremor for several years. I have been taking propranolol and clonazepam for last several years but have seen a return of tremor lately. My doctor added primidone in last month. I have been having great difficulty adjusting to medicines though. I feel like I'm spinning most of time, seems to cause increase in shakiness as medicine begins to wear off (at least that's my opinion), and has caused an inability to ejaculate. I am currently working on increasing my dosage amounts. I started at 12.5mg with intended dose of 50mg nightly as goal."
the rev (taken for less than 1 month) May 10, 2014
|60 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been working up from a starter dose (12.5 mg) of Primidone to 750 mg over the last six months. Also take a beta blocker (for my heart). My essential tremor Has reduced by 70%. Very manageable now. "
Oregon John November 30, 2013
|85 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on primidone for 10 years, I'm 34. I take 250mg twice a day. No longer works. If I increase the dose anymore I'll be a zombie. About to start Gabapentin, time will tell."
hand tremors (taken for 10 years or more) November 27, 2013
|49 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was diagnosed with Benign Essential Tremor, a month ago...my Dr started me out on 12.5 mg of Primidone. I have increased my dosage every 3/4 days by 12.5 mg. I'm at 112.5mg and the tremors are still there. I also take a beta blocker as well. The side effects are flu like for me the day after I up my dosage. Then I have a "good day " & then the tremors start all over again. I cannot climax as a horrible side effect so I'm frustrated in more ways than one."
Anonymous August 27, 2012
|76 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Primidone is very effective. I was on Inderal LA 120mg - take 2 once a day. Then it stopped working. They added Primidone 50mg, take 2 three times daily. The combination works best. My tremors are very difficult to deal with. They got so bad as to interfere with normal everyday things. "
Anonymous March 22, 2012
|79 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have epilepsy and had it controlled for several years with other medications. Recently I was diagnosed with Essential Tremor and the doctor prescribed Primidone. On the second day of use I had a seizure, as I continued usage and increased dosage as directed I started losing muscle control in my legs, I had periods where I thought I was losing my mind. I was unable to speak clearly as it felt like my tongue was swollen, but it was not. It got to the point where I could not stand up in the shower without leaning against the walls. My wife said get off that medicine! Could not reach my doctor so I decreased dosage to zero. I take a lot of different medications for number of different medical problems, I think my brain had had it. "
NW December 14, 2009
|56 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was diagnosed with ET 6 weeks ago. I was prescribed Primidone. To date, I still am having serious side effects. My tremors are continual, even to the point where my left arm feels "dead". Generally I feel drained, dizzy, and sick to my stomach. My voice is halting, with shaky patterns, and is more affected when I am tired. I find it very difficult to take this medicine and will be calling my Doctor to discuss any other options."
Anonymous December 9, 2009
|77 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've had essential tremor for most of my life. It has got worse in the last 5 years, so I've taken 7 to 8 different drugs (at different times) to see how well they worked. Propanolol worked best, but unfortunately brought out my old asthma that I hadn't had since childhood. Primidone was the only other that seemed to work for me, but was not a cure all. The problem I had with Primidone was the bad effects it gave you, but I persevered and it went away in 3 to 4 days and has not come back again. The bottle says to take three 50 mg pills a day. This is a lower dosage. But, I just take one 50 mg pill once a day and have on occasion upped it to two when I want to feel more confident in public without embarrassing myself with hand tremors."
kelp88 November 8, 2009
|112 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Mysoline (primidone): "I found Mysoline effective for my essential tremor, but the side effects of tiredness, lack of energy, plus reduced sexual function (difficulty in ejaculating) is quite frustrating."
Anonymous July 13, 2009
|78 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I started using this in combination with propranolol for my tremor. I take 80 mg of the propranolol in the morning and 50mg of Primidone before bed. I had been taking the propranolol for 6-7 years already and it cuts the intensity of my tremors by 50-70%. By adding Primidone as a combination therapy I would say that it's 80-95% reduced. If you have a hereditary tremor like this you should ask your doctor about these medicines. Good Luck!"
Ken V February 3, 2009
|111 users found this comment helpful. Did you? Yes No||Report as inappropriate|
More about primidone
- Other brands: Mysoline